Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 78, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 10, 2008, 8:22 PM CDT for Henry County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 8:22 PM CDT (01:22 UTC)
- Expired
- Apr 10, 2008, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Henry County, TN
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:45 PM CDT | HAIL 1.5 | 5 E Puryear, TN | PING PONG BALL SIZE HAIL BETWEEN PARIS LANDING AND PURYEAR ON I-40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:03 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 10, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 110122
TORMEG
TNC079-110200-
/O.NEW.KMEG.TO.W.0078.080411T0122Z-080411T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 900 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES WEST OF ROUTON...OR
NEAR MCKENZIE...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARIS.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3648 8803 3636 8800 3635 8806 3629 8808
3615 8839 3615 8848 3620 8853 3632 8852
3652 8830 3651 8805
TIME...MOT...LOC 0122Z 233DEG 47KT 3625 8843
$$
TLSJR3 follow-up statements
000
WWUS54 KMEG 110138
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT THU APR 10 2008
TNC079-110200-
/O.CON.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
838 PM CDT THU APR 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN HENRY COUNTY...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PARIS...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURYEAR.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
3626 8832 3631 8839 3640 8841 3652 8830
3651 8805
TIME...MOT...LOC 0138Z 236DEG 29KT 3634 8828
$$
TLSJR000
WWUS54 KMEG 110151
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT THU APR 10 2008
TNC079-110200-
/O.CON.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
850 PM CDT THU APR 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN HENRY COUNTY...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHEAST OF
PURYEAR...OR 9 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PING PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
ONE AN A HALF INCH HAIL WAS REPORTED NEAR PARIS LANDING FROM THIS
STORM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
3626 8832 3631 8839 3640 8841 3652 8830
3651 8805
TIME...MOT...LOC 0150Z 236DEG 29KT 3640 8818
$$
TLSJR000
WWUS54 KMEG 110157
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT THU APR 10 2008
TNC079-110207-
/O.EXP.KMEG.TO.W.0078.000000T0000Z-080411T0200Z/
HENRY TN-
857 PM CDT THU APR 10 2008
...THE TORNADO WARNING FOR NORTHERN HENRY COUNTY WILL EXPIRE AT 900
PM CDT...
AT 857 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 11 PM
CDT.
LAT...LON 3636 8800 3633 8808 3629 8808 3625 8824
3626 8832 3631 8839 3640 8841 3652 8830
3651 8805
TIME...MOT...LOC 0157Z 236DEG 29KT 3643 8812
$$
TLSJRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:09 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 10, 3:09 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU APR 10 2008
.DISCUSSION...
A MODERATE RISK FOR SEVERE WEATHER CONTINUES THIS AFTERNOON ACROSS
MUCH OF THE MID SOUTH. A LINE OF SHOWERS AND THUNDERSTORMS WAS
APPROACHING EASTERN ARKANSAS. THE SPC MESOANALYSIS PAGE SHOWED
SURFACE BASED CAPE VALUES OF UP TO 1500 J/KG AND LIFTED INDICES OF
-3 JUST AHEAD OF THIS LINE ALONG WITH HELICITY VALUES GREATER THAN
600 M2/S2. THERE REMAINS THE POTENTIAL FOR DISCRETE SUPERCELL
DEVELOPMENT AHEAD OF THE LINE...THEREFORE WILL CONTINUE TO
HIGHLIGHT THE RISK IN THE AFTERNOON PRODUCT SUITE.
SUSTAINED WIND SPEEDS AND GUSTS WILL REMAIN AT OR ABOVE ADVISORY
LEVEL UNTIL A SURFACE COLD FRONT SWEEPS ACROSS THE AREA OVERNIGHT.
THERE IS ALSO A FLASH FLOOD POTENTIAL FOR AREAS ALREADY SATURATED
FROM EXCESSIVE RAIN WHICH FELL THE PAST THREE WEEKS. QPF VALUES OF
AROUND ONE TO TWO INCHES CAN BE EXPECTED IN THE FLASH FLOOD WATCH
AREA...ESPECIALLY NEAR STRONGER STORMS. THE COLD FRONT IS SLOW
TO MOVE SOUTH AND EAST OF THE REGION ON FRIDAY SINCE THE H5 FLOW
BECOMES PARALLEL AND THE UPPER LEVEL FORCING MOVES WELL TO THE
NORTH OF THE AREA.
A DEEP UPPER LEVEL TROUGH SETTLES IN OVER THE EASTERN U.S. THIS
WEEKEND AND DOES NOT MOVE OFF THE EAST COAST UNTIL TUESDAY NIGHT.
CLOUDY...COOL AND UNSETTLED WEATHER CONDITIONS ARE FORECAST WITH
TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL.
HIGH PRESSURE ALOFT WILL BUILD INTO THE CENTRAL U.S. DURING THE
MIDDLE OF NEXT WEEK FOR MOSTLY CLEAR SKIES AND NEAR NORMAL
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 65 72 46 59 / 70 40 20 20
MKL 65 73 41 59 / 80 50 20 20
JBR 59 68 43 57 / 80 20 20 20
TUP 68 75 49 62 / 80 60 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION.
TN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR DECATUR-HARDIN-MCNAIRY.
&&
OKULSKIHazardous weather outlook, Apr 10, 3:14 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT THU APR 10 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS MOST OF THE MIDSOUTH THIS AFTERNOON AND TONIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ACROSS THE MODERATE RISK AREA THIS AFTERNOON AND EVENING. A LINE OF STRONG THUNDERSTORMS OVER EAST CENTRAL ARKANSAS WILL CONTINUE TO MOVE TO THE EAST. STORMS ALONG AND AHEAD OF THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW SIGNIFICANT TORNADOES WILL ALSO BE POSSIBLE WITH ANY STORMS. THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL 9 PM CDT ACROSS AREAS WEST OF THE MISSISSIPPI RIVER...AND UNTIL 11 PM CDT ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 PM CDT AND 2 AM CDT ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. STRONG GRADIENT WINDS WILL ALSO OCCUR AHEAD OF THE LINE OF SEVERE THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 45 MPH WILL BE COMMON ACROSS MUCH OF THE AREA. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MID SOUTH THROUGH MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS THEY MOVE ACROSS THE AREA. RAINFALL TOTALS UP TO 2 INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. THIS WILL LIKELY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES HAVE BEEN ISSUED FOR THE ENTIRE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST MISSISSIPPI ON FRIDAY. THUNDERSTORMS SHOULD REINTENSIFY OVER THE SLIGHT RISK AREA ON FRIDAY AND MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID SOUTH SUNDAY...MONDAY AND TUESDAY MORNINGS. THIS MAY IMPACT TENDER VEGETATION THAT IS LEFT UNPROTECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH MIDNIGHT ACROSS THE ENTIRE MID SOUTH. OKULSKI
In the hours before
Special weather statement, Apr 10, 7:03 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 703 PM CDT THU APR 10 2008 MSZ008-012-013-110030- TATE MS-LAFAYETTE MS-PANOLA MS- 703 PM CDT THU APR 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF POPE AT 703 PM CDT... MOVING NORTHEAST AT 70 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE...PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 10, 7:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 W STEELE 36.08N 90.06W
04/10/2008 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZE HAIL 12 W OF STEELE
0745 PM TSTM WND DMG 12 W STEELE 36.08N 90.06W
04/10/2008 DUNKLIN MO TRAINED SPOTTER
ESTIMATED 65-70 MPH WINDS
&&
TABSpecial weather statement, Apr 10, 8:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT THU APR 10 2008 MSZ002-003-013-110130- BENTON MS-MARSHALL MS-LAFAYETTE MS- 800 PM CDT THU APR 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF HARMONTOWN AT 800 PM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON...LAFAYETTE AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 8:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 806 PM CDT THU APR 10 2008 ARZ026>028-110130- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 806 PM CDT THU APR 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TRUMANN AT 806 PM CDT...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...CARAWAY...LAKE CITY...LEACHVILLE...MANILA... MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Local storm report, Apr 10, 8:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 W STEELE 36.08N 90.06W
04/10/2008 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZE HAIL 12 W OF STEELE
0745 PM TSTM WND DMG 12 W STEELE 36.08N 90.06W
04/10/2008 DUNKLIN MO TRAINED SPOTTER
ESTIMATED 65-70 MPH WINDS
0800 PM HAIL 5 N HAYTI 36.30N 89.75W
04/10/2008 E0.88 INCH PEMISCOT MO TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL 5 N HAYTI
&&
TABLocal storm report, Apr 10, 8:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 W STEELE 36.08N 90.06W
04/10/2008 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZE HAIL 12 W OF STEELE
0745 PM TSTM WND DMG 12 W STEELE 36.08N 90.06W
04/10/2008 DUNKLIN MO TRAINED SPOTTER
ESTIMATED 65-70 MPH WINDS
0800 PM HAIL 5 N HAYTI 36.30N 89.75W
04/10/2008 E0.88 INCH PEMISCOT MO TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL 5 N HAYTI
0815 PM HAIL LAKE CITY 35.82N 90.45W
04/10/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
NICKEL SIZED HAIL LAKE CITY
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 27 min |
| Apr 10, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 40 min |
| Apr 10, 7:46 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 29 min |
| Apr 10, 9:52 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 38 min |
| Apr 10, 10:10 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 33 min |
| Apr 10, 10:12 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Henry, Obion, Weakley | 48 min |
| Apr 10, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 35 min |
| Apr 10, 10:57 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 4 hr |
| Apr 10, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 30 min |
| Apr 11, 12:45 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 11, 1:17 AM CDT | Flash Flood Warning | MEG | Chester, Henderson, McNairy | 3 hr |
| Apr 11, 1:50 AM CDT | River Flood Warning | MEG | Dyer | 25 hr |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.